Posted on April 28, 2015 in Body Language Eating Psychotropics
The first few hours of the day, after I have taken my Vyvanse, are fine. I eat by a plan, watching my food intake. The hours pass and then night falls. I have dinner. Then the stimulant wears off, the anti-psychotic Risperidone holds sway, and I want every bit of snack food in the house: Chips, rice cakes, popsicles, jerky, raisins, chocolate, tacos — whatever I can get. This goes on until I force myself to stop by brushing my teeth which I make as late as possible because the cravings are strong. I check my blood sugar, despair at the result, take Glimeperide to awaken my pancreas, and go to sleep until I rise again and repeat the cycle.
Seventy pounds came off over the last three years. I have put twenty five of them back. My famishment bounces hard off my belly. I still exercise — I’ve added set backs and sit ups — and my heart is in amazing shape. But my pants are getting tight again and my shirts come unbuttoned at the navel. Oh to be rid of these infernal hungers!
So I am making a plan: do what I did to lose weight before. Eat right is the most important thing I must do: avoid the sweets and the snacks or count them carefully. Make myself exercise every day. Write down everything I eat. Ignore the fury of my appetite.
What helps is the simple reminder that I have done it before. The strength is in me. I will find my way to a smaller waistline again.